Arkansas, 2019Tornado and Hail in Arkansas, February 6 to 7, 2019
February 6 to 7, 2019 · NWS LZK · 20 events in 9 counties and zones
A strong storm system moved across the region, bringing a wide range of weather to the central portion of the country. North and west of Arkansas, wintry weather was seen while in Arkansas severe weather was observed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $170,000
- Crop damage
- $30,000
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system moved across the region, bringing a wide range of weather to the central portion of the country. North and west of Arkansas, wintry weather was seen while in Arkansas severe weather was observed. Several thunderstorms produced damage across portions of northern and central Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 6, 4:20 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 6, 4:20 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
420 AM CST Wed Feb 6 2019
.SHORT TERM...Today through Thursday Night
To say that the next 48 hours wl be active is an understatement. A
stubborn sfc bndry remained stalled out ovr N AR early this mrng,
where areas of dense fog and a wedge of cooler air was noted. A
dense fog advy is in effect this mrng for our far NE AR counties.
not planning to extend it in time, and may actually cancel it
early if vsbys improve.
The aforementioned bndry extended wwd to an assocd sfc low ovr far
NW AR. The low is fcst to lift NEWD late this mrng, allowing warmer
air to advance further to the N as well. Meanwhile, an assocd upr
lvl impulse was supporting an area of showers/few storms ovr N AR.
This activity should move out of the FA arnd daybreak.
Expecting warm and humid conds to prevail acrs AR today, along with
plenty of clouds. SW flow aloft wl bring another upr lvl impulse
into the region later today/tngt, with shower/storm chances ramping
up once again, esp ovr the NW half of the FA. Cannot rule out some
storng/svr storms, with main threat being damaging winds, although a
few tornadoes cannot be ruled out. Locally heavy rainfall wl also be
a concern.
For tngt and Thu, the main upper lvl trof wl be movg out of the
Rockies and into the upper Plains States. This wl bring a strong
CDFNT thru AR on Thu, along with additional showers/thunderstorms.
Much colder air wl advect into AR behind the FROPA, with many
locations seeing the mercury fall as the day progresses. Models cont
to show the precip ending before sub-freezing airmass makes into the
region. Lows Thu night wl plummet into the teens and 20s for lows.
Parts of N AR wl see single digit wind chill values by Fri morning.
&&
.LONG TERM...Friday through Tuesday
Dry conditions are expected on Friday and Saturday as surface high
pressure builds over the Mississippi Valley regions. Surface winds
will be out of the north due to the recent passage of a cold front,
which will help advect colder and drier air into the state.
Therefore, temperatures will be much colder, with highs on Friday in
the lower 30s and 40s, and lows Saturday in the teens across the
north, to upper 20s across the south.
Unfortunately, more rain is on the way Sunday as a frontal boundary
(the aforementioned cold front) lifts northward from the coast
towards the forecast area and stalls somewhere near the
Arkansas/Louisiana state line before two mid level troughs sweep
through the Midwest early in the week. Chances will be low but will
increase as winds become southerly, returning slightly warmer and
more moist air to the state. The latter of the two mid level troughs
will be the strongest, bringing with it another cold front that will
swipe the very much unwanted and unneeded rain from the Natural
State. With more rain in the forecast (potentially another couple of
inches or more), we could see heavy rainfall worsen ongoing river
flooding or cause localized areas of flash flooding due to already
saturated soil and little vegetation. Additionally, with subfreezing
low temperatures remaining through Sunday night, we could see some
very light additional wintry precipitation across the central and
northern portions of the state.
&&
.LZK Watches/Warnings/Advisories...
Dense Fog Advisory until 8 AM CST this morning FOR Baxter-Fulton-
Izard-Lawrence-Randolph-Sharp.
&&
Short Term...44 / Long Term...69
Hazardous weather outlook, Feb 6, 4:55 AM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
455 AM CST Wed Feb 6 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
455 AM CST Wed Feb 6 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Areas of dense fog will be seen across parts of northern and
northeast Arkansas through mid morning. Elsewhere, some areas of
patchy fog may be seen as well.
Showers and thunderstorms are in the forecast through tonight. The
potential does exist for some strong and severe storms later today
and tonight, mainly across northwest Arkansas. Damaging winds will
be the main threat, although an isolated tornado or two cannot be
ruled out. Locally heavy rainfall will also be a concern.
.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday
Thunderstorms remain in the forecast Thursday, some of which may
become strong to marginally severe. The potential for additional
locally heavy rainfall will continue on Thursday.
Ahead of a strong cold front, southwesterly winds will increase
across the eastern half of the state on Thursday. Boaters should
exercise caution on area lakes and rivers.
In the wake of the strong cold front, much colder air will move
into the state by Friday. Wind chill values in the single digits
will be possible Friday morning across northern Arkansas.
.Spotter Information Statement...
Spotter activation may be needed tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
44/69
Event by event
18 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Scott
- When
- February 6, 4:59 AM CST
- Where
- Scott County, 2.36 mi SSE of Parks
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 34.770, -93.930
There was damage to an outbuilding, with aluminum scattered through nearby oak trees.
Tornado, Marion
- When
- February 7, 4:27 AM CST to 4:30 AM CST
- Where
- Marion County, 3.67 mi SSE of Ralph to 2.42 mi WNW of Rush
- Rating
- EF1
- Path length
- 2.64 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Crop damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.119, -92.653
This tornado developed on the west side of State Hwy 14 before crossing that highway and continuing further northeast. Trees were uprooted or snapped and utility poles where knocked down along its path, along with damage to a home along County Road 6089. This tornado continued towards Crestwood Terrace Road where it damaged some mobile homes before dissipating shortly afterwards.
Thunderstorm Wind, Pope
- When
- February 7, 6:20 AM CST
- Where
- Pope County, 1.38 mi N of Taral
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.340, -93.130
An estimated 30 trees were blown down north of Russellville.
Thunderstorm Wind, Pope
- When
- February 7, 6:22 AM CST
- Where
- Pope County, 0.56 mi E of Oakland Hgts
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.270, -93.140
Multiple trees were down throughout the area.
Thunderstorm Wind, Pope
- When
- February 7, 6:25 AM CST
- Where
- Pope County, 0.56 mi E of Oakland Hgts
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.270, -93.140
Trees and power lines were down in Russellville.
Thunderstorm Wind, Pope
- When
- February 7, 6:33 AM CST
- Where
- Pope County, 0.69 mi N of Oak Grove
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 35.360, -92.950
A chicken house and 3 barns were damaged between Hector and Atkins.
Thunderstorm Wind, Pope
- When
- February 7, 6:35 AM CST
- Where
- Pope County, 0.89 mi SW of Pottsville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.240, -93.060
Trees and power lines were down in Pottsville.
Thunderstorm Wind, Van Buren
- When
- February 7, 7:00 AM CST
- Where
- Van Buren County, 1.12 mi E of Clinton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.580, -92.450
Trees and power lines were down in Clinton. Pea size hail was also reported.
Hail, Van Buren
- When
- February 7, 7:04 AM CST
- Where
- Van Buren County, 1.12 mi E of Clinton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.580, -92.450
Thunderstorm Wind, Cleburne
- When
- February 7, 7:25 AM CST
- Where
- Cleburne County, Woodrow
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.670, -92.050
Numerous trees were down across the area with damage to a few outbuildings as well.
Thunderstorm Wind, Stone
- When
- February 7, 7:25 AM CST
- Where
- Stone County, 0.56 mi E of Mountain View
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.870, -92.110
Numerous trees were down across the county with at least one home receiving roof damage.
Thunderstorm Wind, Saline
- When
- February 7, 7:56 AM CST
- Where
- Saline County, 0.57 mi W of Paron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.770, -92.760
Thunderstorm Wind, Saline
- When
- February 7, 8:03 AM CST
- Where
- Saline County, 2.82 mi SSW of Paron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -92.760
Trees and power lines were blown down near the intersection of Arkansas State Hwy 9 and Hwy 298.
Thunderstorm Wind, Pulaski
- When
- February 7, 8:05 AM CST
- Where
- Pulaski County, 4.3 mi NNW of Ferndale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.840, -92.570
Thunderstorm Wind, Saline
- When
- February 7, 8:21 AM CST
- Where
- Saline County, 1.79 mi NE of Nance
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.570, -92.750
Large trees were blown down. Hail was reported to have cracked windshields.
Thunderstorm Wind, Saline
- When
- February 7, 8:22 AM CST
- Where
- Saline County, 2.15 mi SSE of Salem
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 34.600, -92.560
A tree was blown down on Turkey Track Street near Benton.
Thunderstorm Wind, Independence
- When
- February 7, 8:24 AM CST
- Where
- Independence County, 2.36 mi SSW of Dota
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.770, -91.390
Trees were down along Hwy 122 between Newark and Cord. Time was estimated from the radar.
Thunderstorm Wind, Pulaski
- When
- February 7, 8:32 AM CST
- Where
- Pulaski County, 1.79 mi SW of Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.730, -92.340
A large tree was blown down on a home on the west side of Little Rock.
Thunderstorm Wind, Pulaski
- When
- February 7, 8:34 AM CST
- Where
- Pulaski County, 0.57 mi W of Cammack Vlg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.770, -92.360
A large oak tree was blown down on a house on Cantrell Road.
Thunderstorm Wind, Pulaski
- When
- February 7, 8:35 AM CST
- Where
- Pulaski County, 0.57 mi W of Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.750, -92.330
Trees and power lines were blown down on Fair Park Blvd and South 18th Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, February 6 to 7, 20191 death · $2.9 million · EF0 · 44 events
- Tornado and Flash Flooding in Ohio, February 6 to 8, 20191 death · $60,000 · EF0 · 51 events
- Flooding in Ohio, February 6 to 10, 20191 death · $47,000 · 10 events
- Ice Storm and Flooding in Missouri, February 6 to 7, 20192 injured · $143,000 · 1.75 in hail · 54 events
- Flood in Michigan, February 6 to 27, 2019$400,000 · 1 event
- Flash Flooding and Flooding in Indiana, February 6 to 8, 2019$100,000 · 16 events
- Flash Flooding in Tennessee, February 6, 2019$50,000 · 6 events
- Tornado and Flooding in Kentucky, February 6 to 7, 2019$8,000 · EF1 · 5 events
- Flash Flood in Arizona, February 6, 2019$30,000 · 1 event
- Winter Storm in Minnesota, February 6 to 7, 201923 events
- Ice Storm and Winter Weather in Kansas, February 6 to 7, 201916 events
- Flash Flooding and Flooding in Tennessee, February 6 to 7, 2019$5,000 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 807227, 803027, 807233, 807235, 807236, 807239, 807241, 807242, 807244, 807245, 807247, 807248, 807249, 807254, 807250, 807251, 807252, 807255, 807256, 807257.